• question-icon

    What causes bruise on breast in an elderly person?

default
Posted on Thu, 3 Dec 2015 in General Health
Question: I am 84 yrs. old and have bright red bruise on the lower right side of my breast about 3" long & 1" high.
I take Eliquis 5mg twice a day plus Blood pressure medications: Lasix, 20mg, Potassium CL 10MEQ ER ,Lisinopril: 40 mg 2x day, Lopressor 50mg 2x day, metformin 500mg 1x da Lipitor 10mg. Could a combination or anyone of these be causing this problem? I have had these bruises for the past few months and they eventually subside. This latest one looks more severe. I called my cardiologist, they referred me to my primary Doctor and p. Dr. has not returned my call yet.
doctor
Answered by Dr. Panagiotis Zografakis 42 minutes later
Brief Answer:
eliquis probably caused it...

Detailed Answer:
Hello,

the only drug that may cause this kind of problem is eliquis. There is nothing wrong with the combination. Bleeding is a common problem with eliquis and similar drugs. The older individuals have 'weaker' skin structure and their blood vessels are more prone to rupture and bleeding. Thus eliquis may cause bruises.

Perhaps you can discuss with your doctor about alternatives like coumarin drugs for example.

I hope you find my comments helpful!
You can contact me again, if you'd like any clarification or further information.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3692 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Lopressor

doctor1 MD

I was recently diagnosed with hypertension and perscribed lopressor for my meds. I am wondering if this medicine is doing more harm than good. I...

doctor1 MD

I m taking lopressor for SVT......I m pretty sure smoking triggers the attacks.....I m trying to quitbut I hear cold turkeyis bad so I m trying to...

doctor1 MD

Hi, my husband was diagnosed with ventricular tachychardia. Lastnight he was experiencing dizziness and felt like the whole room was spinning...

doctor1 MD

Atrial fibrillation with RVR. 82 year old white male. History of mini-strokes. Diagnosed with SSS- went in for an AV pacemaker. Came out with AFib...

doctor1 MD

i was on valsartan 160mg and amlodipine 10mg for years.Idevelopd side effects swollen ankles and gums. ON 7/31 the doctor kept me on valsartan and...

doctor1 MD

I forgot to pick up my prescription of Lopressor and won't be able to get it until Tuesday because of the holiday. I take it twice a day and ran...

doctor1 MD

Hi , I was having headache and nausea kind of feeling about 3 weeks ago . I went to the doctor , they did my Full blood count , ferritin TSH tests...

Get personalised answers from verified doctor in minutes across 80+ specialties

171 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Panagiotis Zografakis
  • Q - Suggest treatment for splenic cyst

  • Q - What causes dry throat?

  • Q - What causes itching in breast?

  • Q - What causes chest pain and heart burn?

  • Q - Suggest treatment for pain in heels

  • Q - Can i take Paxil along with Clonidine?

  • Q - Suggest ways to manage diabetes

  • Q - Does taking Plaquinel for lupus affect the memory?

  • Q - What does an enlarged lymph node on neck indicate?

  • Q - Is infection possible by touching a dead bird despite using a disinfectant?

backtotop2